Page 4 of Dianette Oral Contraceptive reviews
Read or post reviews on thousands of acne products & treatments.
Cyproterone acetate 2 mg, ethinylestradiol 35 micrograms.
Lactose, maize starch, povidone, talc, magnesium stearate, sucrose, polyethylene glycol 6000, calcium carbonate, glycerol, montan glycol wax, titanium dioxide (E171), and yellow iron oxide (E172).
The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Where to buy
Acne.org is not associated with this product. All proceeds from links go to charity.
[The prices listed above may change at any time and in some cases do not include shipping.]
I was prescribed Dianette when i was 17 as a method of birth control and to help with the symptoms of PCOS, especially acne and facial hair. I have stayed on it ever since and i am now 35. I have never had any problems with it and use it as a contraceptive as well as to reduce my androgen levels. It didn't entirely eradicate my acne or my facial hair, so i was prescribed Roaccutaine for my skin (worked but TERRIBLE side effects and the acne returned) and i have spent a small fortune privately on laser hair removal for my face, which helps but ultimately the hair still grows back, albeit less coarse. Having been on Dianette for 18 years i am reluctant to come off as my androgen levels are still above normal and I can't face (pardon the pun!) the thought of my skin and hairiness getting worse. I havent had the side effects that some reviewers mention as far as I know and if you've lived with a hairy, spotty face before, you'll understand my reluctance to mess with my hormones again now that things are relatively stable and the spots and hair are at a level I can manage. On balance, i would say it is worth giving it a go, just be patient as it really does take a few months to have an impact on acne and even longer for hirsutism. All the best!
Where do I start, have been on the contraceptive pill since April 2011, I went on the pill as my periods were awful, and I mean sometimes on going non stop on for a month, the doctor said it seems I have mild scale of pcos ( polycystic ovary syndrome ) he put me on a pill to help correct my periods and apparently the pill is good to go on If you have pcos . I started off on microgynon which I was on for 6 months, unfortunately it made me very moody, emotional etc, I then went on femodette which I have actually been ok on and have been taking up until two weeks ago, I spoke to a gynecoligyst who said I should in no way be on femodette as it is not good for pcos. ( I also explained to him how I always feel weak, lethargic, exhausted, tired, groggy and I can't lose weight, not over weight but would like to lose a few pounds) I've had various blood tests trying to find out why I always felt so weak, lethargic and groggy ( as in greasy, sluggish etc, and I eat very well & excercise so I didn't understand why I felt this way! ) blood tests showed no results as to why I felt weak 24/7! ( I'm only 18 ) so, the gynecoligyst told me to come off femodette and go on the evil dianette ( BIG MISTAKE ) I started dianette after my week break having my period, I started dianette on the 14th of August and I can honestly say its been the worst pill I have been on. I have felt 10000x worse than before!! emotional, 100x more greasy, 100x more weak than I was before, hugely bloated, so so exhausted, tired, lethargic, light headed, HUGELY Increased my appetite. It also interrupted with my sleeping! I couldn't even sleep at night,my body would never shut off properly and go in to full state of sleep no matter what. I felt miserable and It caused me to have severe headaches too. I heard pills high in oestrogen can cause fatigue ( tiredness etc ) which this pill has. So I call doctor friday 23rd because by then ive had enough of the way I feel, she says if I THINK its the dianette pill causing this,to just stop taking it until I see her next week, I was 50/50 on whether to stop taking it suddenly or wait until ive had the rest of the pack. I wasn't sure if to take the rest and see how I go. But I decided that friday morning to not take it. Friday evening I had an amazing sleep for the first time in ages! I slept all night long! next day ( saturday ) I had work all day which I dreaded as i thought I would feel weak and lethargic as always.. Well guess what, day two off the pill and I felt NORMAL all day! I could actually work! no weakness, no tiredness, no tears,
no headaches, I felt good! Happier.I have put it all down to the pill, & dianette was 100x worse, So this pill certainly is NOT a pill I recommend at all! Maybe my body does not like the pill no matter what one it is, but dianette I can honestly say made
all my problems 100x worse. I have heard this pill is one of the most high risk pills too. No no no!
I was on dianette for around three months for my moderate acne. During those three months my skin got a million times worse to the point in which i needed a dermatologist referral and am now on accutane. This wasn't the worst part of it though, It also really interfered with my moods. I became a very different person while i was on this, it made me very upset and angry. I had went from being quite a bubbly happy person to being really down all the time.My flatmates would agree and felt as though i was a different person when i was on it (they also got the brunt of my anger, poor them!). As soon as i came off it within a few weeks i felt as though a huge cloud had cleared and finally felt like myself again. Although this happened to me it doesn't mean the medication will not work for you. I know other people who have successfully been on it and not had any of the side effects i had. My one piece of advice for people on it is be aware of your moods and also tell someone else to look out for you because sometimes you can't judge for yourself.
I took Dianette for over 8 months (I actually still take it now but in conjunction with Accutane).
It helped improve my skin considerably, If you're on it now then have patience, it took about six months to really kick in.
I'd never recommend dianette to anyone in my life. I took it for six months & yes it did clear my acne & I no longer had oily skin, however, it took the full six months to see any improvement. It completely wasn't worth it for me & it's the worst decision I've made in my life as it gave me extreme anxiety, I was depressed & I was constantly crying.
I wish my doctor would have told me that my acne would come back with vengeance after stopping taking it. Within three months of going off it (you cannot stay on this pill for very long due to the side effects) my skin worse than ever. Not only does my face now breakout a million times worse, I have back & chest acne which I've never experienced before. I now have even worse self confidence/self esteem than pre-pill as I'm yet to find anything to help my chest/bacne. To anyone considering it: if you're acne is hormonal it will probably clear your skin up wonderfully. However, it isn't a long term solution & having it return worse than ever completely isn't worth it. Hate myself for ever taking this.
i have just finsihed my fourth month i know people say it takes up to 6 months.but i have been reading reviews and people say their skin was clear after a few months :O i have noticed only a slight improvment on my face i also have acne all over my back,shoulders wich ends above my elbow and on my chest(its very bad) there hasnt been any improvment on thoose areas.i have been feeling so depressed over my acne because its summer and everyones in their swimsuites and wearing tee shirts and dresses that i cant wear because of my skin :( i really hpe it clears up my acne but im doubting it will
I can honestly say that going on Dianne was one of the worst decisions I have ever made regarding my skin. I suffered a horrendous breakout during the first 3 months of use and also experienced extreme mood swings, severe period pain, constant headaches and fatigue. By the 4th my skin had cleared up slightly but I begun having serious anxiety attacks and fits of crying which made me unable to continue my day to day life. Having acne is sh*t but being on this pill made me grateful that at least having acne made me sane. I'm not saying everyone will experience the side effects that I did and for most the pill works effectively. I would recommend giving it a few months and see how it works for you!
I first tried dianette 9 years ago after having terrible skin for yrs. I had tried everythin else so wasnt expecting results but within 3 and a half weeks my skin was almost clear, I ws amazed and gutted that I had not tried this when I was 16 so I wouldnt have been left with any marks on my skin. I have been on and off it over the past 9 yrs, my skin
becomes my greasy and spotty when I come off it but nothin even close to how it used to be. I was off it there for 6 months and developed back and chest acne which ive never had before so now im back on it for 2 months to clear it up before my summer hols. Last time when I switched to yasmin it gave me terrible break outs around my jawline so I had to go back on dianette to clear up the damage that yasmin caused. There may be higher health risks involved with dianette but they are small and im certainly willing to take them to have gorgeous blemish free skin!